Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 255, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 3, 2019, 7:17 PM MDT for Park County, Colorado. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2019, 7:17 PM MDT (01:17 UTC)
- Expired
- Sep 3, 2019, 7:30 PM MDT
- In force
- 13 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:47 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 3, 3:47 PM MDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 347 PM MDT Tue Sep 3 2019 .SHORT TERM...(This evening through Wednesday) Issued at 206 PM MDT Tue Sep 3 2019 A cold front pushed south across eastern Colorado this morning. This brought much cooler air. Highs this afternoon should be 15F to 20F cooler than yesterday. Low level moisture also increase with dew points in the 50s to lower 60s. The upper level ridge will stay in place through Wednesday. The warm air aloft will cap convection this afternoon and evening for most of the area. A few weak showers and storms will be possible over the mountains and mountain valleys, mainly south of I-70. Temperatures will rebound back into the upper 80s to lower 90s over northeast Colorado. Residual moisture from today's cold front combined with warmer temperatures will result in surface based CAPE of 500-1000 J/kg. Isolated to scattered thunderstorms are expected to develop during the afternoon over the foothills and mountains. Some of these storms should survive as they move east onto the Urban Corridor and eastern plains. Precipitable water values reach three- quarters of an inch to one inch across the Front Range and eastern plains, so brief heavy rain will be possible with the thunderstorms. .LONG TERM...(Wednesday night through Tuesday) Issued at 339 PM MDT Tue Sep 3 2019 Models have the upper ridge centered over the southeastern corner of Colorado from Wednesday night into Friday morning. For the rest of Friday and Friday night, an upper trough moves eastward to the north of the CWA and the upper ridge flattens over Colorado. The low level winds should be normal drainage patterns Wednesday, Thursday night and Friday night. On Thursday, north to easterly low level winds are progged. Northeast to southeasterlies are expected on Friday behind a weak cold front. Looking at moisture, there is a fair amount available Wednesday evening into early Friday, then there is an increase Friday and Friday night. Precipitable water values are in the 0.60 to 1.10 inch range across the entire CWA into Friday morning, then they increase into the 0.75 to 1.50 inch range Friday afternoon and night. There is pretty good CAPE over the CWA Wednesday evening and again late day Thursday. On afternoon and evening Friday, CAPE values are fairly high over the mountains and foothills and over the far eastern plains. Overall, with the better moisture, the chances of precipitation should increase somewhat from what we've seen lately. For pops, will go with 10-30%s for the western half of the CWA Wednesday evening, then 30-70%s for the western 2/3rds of the CWA late day Thursday. Friday's pops will be 40-70%s late in the afternoon and at night for most of the CWA. For temperatures, Thursday highs will be 1.0-2.5 C warmer than Wednesday's. Friday's highs will be 3-6 C cooler than Thursday's. For the later days, Saturday through Tuesday, there will be more upper ridging Saturday into Sunday. Then southwesterly flow aloft Sunday and Sunday night. There will be upper troughing to move into the CWA Monday into Tuesday. There should be enough moisture around for a chance of late day showers and thunderstorms much of the time. Temperatures will be near seasonal normals. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 206 PM MDT Tue Sep 3 2019 VFR conditions are expected to prevail through Wednesday. Easterly winds will turn southeast after 00Z and gust to 20-25 knots. After 06Z, winds will turn southerly. On Wednesday, winds will become northerly by 18Z. Scattered thunderstorms are expected to form over the mountains and foothills after 18Z. A few of these storms could move across the Denver area after 21Z. Wind shifts will be likely for the Denver airports. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM....RJK AVIATION.....Meier
Hazardous weather outlook, Sep 3, 11:01 AM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Tue Sep 3 2019 COZ030>051-041715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Tue Sep 3 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Only isolated showers and thunderstorms are expected over the mountains and higher terrain this afternoon and evening. Brief rain and gusty winds will accompany the showers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be an increasing chance for showers and thunderstorms through the rest of the week, mainly over the higher terrain and adjacent plains and urban corridor. Heavier rain is possible from the storms Thursday and Friday. Warmer than average temperatures return for Wednesday and Thursday, then cool back down Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.